MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION URETERAL CATHETER; CATHETER, URETHRAL

BOSTON SCIENTIFIC CORPORATION URETERAL CATHETER; CATHETER, URETHRAL
Model Number M0064002111
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Imdrf device code a0401 captures the reportable event of catheter break.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima ureteral catheter was used in the ureter during a ureteroscopy procedure performed on (b)(6) 2023.During the procedure, the catheter was being removed from the scope; however, the catheter broke.The physician reported that no unordinary resistance was felt and there was no any misuse.The procedure was completed with another flexima ureteral catheter.There were no patient complications reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h2: additional information: block d7a (sud reprocessed and reused) and block h8 (usage of device) have been updated based on the additional information received on may 11, 2023.Block h6: imdrf device code a0401 captures the reportable event of catheter break.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of catheter break.Block h10: investigation results: the returned flexima ureteral catheters were analyzed and a visual examination found that the catheter shaft was detached.The tip and connector cap were in good condition.A microscopic inspection of the catheter confirmed the catheter shaft was detached.Functional analysis was performed, and a mandrel of 0.036" was used and passed through the stent without resistance.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of catheter break was confirmed as the catheter shaft was detached on the returned device.It is possible that factors encountered during the procedure such as some operational factors and the interaction of the excess force during interaction with the device and/or with another device such as some tension applied over the device could cause the detachment of the catheter shaft.These factors and interactions could influence the damage found in the returned device.Therefore, the most probable root cause is adverse event related to procedure.

Brand Name
URETERAL CATHETER
Common Device Name
CATHETER, URETHRAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16895861
Report Number3005099803-2023-02487
Device Sequence Number20414636
Product Code GBM
UDI-Device Identifier08714729342168
UDI-Public08714729342168
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K870694
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/12/2025
Device Model NumberM0064002111
Device Catalogue Number400-211
Device Lot Number0030335834
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/21/2023
Supplement Date Received by Manufacturer05/11/2023
06/14/2023
Initial Report FDA Received Date05/09/2023
Supplement Report FDA Received Date06/07/2023
06/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown